MAUDE Adverse Event Report: ABBOTT LABORATORIES TOTAL BILIRUBIN; DIAZO COLORIMETRY, BILIRUBIN

ABBOTT LABORATORIES TOTAL BILIRUBIN; DIAZO COLORIMETRY, BILIRUBIN
Model Number 6L45-21
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.Completed information for patient identification: sids (b)(6).All available patient information was included.Additional patient details are not available.
 
Event or Problem Description
The customer observed falsely elevated total bilirubin results generated on the architect c16000 processing module for multiple samples.The following results were provided: (customer normal range 0.2-1.2 mg/dl).Pt (b)(6) came into er on (b)(6) 2023 initial result = 4.5 mg/dl.Pt (b)(6) went home and the doctor called and questioned result.The doctor had the patient come back in today for redraw and results = 0.6 mg/dl,0.6 mg/dl.The customer then pulled sample from (b)(6) 2023 reran result= 0.8 mg/dl.The customer reported no incorrect treatment given or withheld based on initial result; however, extra hepatitis testing was added due to result.Customer then proceeded with rerunning other samples and found more discrepant results: additional results were provided: sid (b)(6) result= 3.2 mg/dl, repeat result =1.20 mg/dl, sid (b)(6) result=2.8 mg/dl, repeat result=0.5 mg/dl, sid (b)(6) result= 2.3 mg/dl, repeat result= 0.8 mg/dl, sid (b)(6) result= 4.0 mg/dl, repeat result= 0.3 mg/dl, sid (b)(6) result=4.0 mg/dl, repeat result= 0.6 mg/dl, sid (b)(6) result=4.8 mg/dl, repeat result=0.60 mg/dl, sid (b)(6) result=5.2 mg/dl, repeat result= 0.30 mg/dl, sid (b)(6) result=4.0 mg/dl, repeat result=0.5 mg/dl, sid (b)(6) result= 4.4 mg/dl, repeat result= 0.6 mg/dl, sid (b)(6) result=1.5 mg/dl, repeat result= 0.4 mg/dl, sid (b)(6) result=4.8 mg/dl, repeat result= 0.4 mg/dl, sid (b)(6) result=2.5 mg/dl, repeat result= 0.4 mg/dl, sid (b)(6) result=4.8 mg/dl, repeat result=0.5 mg/dl, sid (b)(6) result=5.6 mg/dl, repeat result= 1.10 mg/dl, sid (b)(6) result=4.4 mg/dl, repeat result=0.7 mg/dl, sid (b)(6) result=4.9 mg/dl, repeat result=0.5 mg/dl no impact to patient management was reported.
 
Additional Manufacturer Narrative
After further evaluation, the suspect medical device was changed from total bilirubin reagent kit, list number 06l45-21 to architect c16000 processing module, list number 03l77-01.Mdr number 3016438761-2023-00235 has been submitted and all further information will be documented under that mdr number.H3 other text : after further evaluation, the suspect medical device was changed from total bilirubin reagent kit, list number 06l45-21 to architect c16000 processing module, list number 03l77-01.Mdr number 3016438761-2023-00235 has been submitted and all further information will be documented under that mdr number.
 
Event or Problem Description
The customer observed falsely elevated total bilirubin results generated on the architect c16000 processing module for multiple samples.The following results were provided: (customer normal range 0.2-1.2 mg/dl).Pt (b)(6) came into er on (b)(6) 2023 initial result = 4.5 mg/dl.Pt (b)(6) went home and the doctor called and questioned result.The doctor had the patient come back in today for redraw and results = 0.6 mg/dl,0.6 mg/dl.The customer then pulled sample from (b)(6) 2023 reran result= 0.8 mg/dl.The customer reported no incorrect treatment given or withheld based on initial result; however, extra hepatitis testing was added due to result.Customer then proceeded with rerunning other samples and found more discrepant results: additional results were provided: sid (b)(6) result= 3.2 mg/dl, repeat result =1.20 mg/dl.Sid (b)(6) result=2.8 mg/dl, repeat result=0.5 mg/dl.Sid (b)(6) result= 2.3 mg/dl, repeat result= 0.8 mg/dl.Sid (b)(6) result= 4.0 mg/dl, repeat result= 0.3 mg/dl.Sid (b)(6) result=4.0 mg/dl, repeat result= 0.6 mg/dl.Sid (b)(6) result=4.8 mg/dl, repeat result=0.60 mg/dl.Sid (b)(6) result=5.2 mg/dl, repeat result= 0.30 mg/dl.Sid (b)(6) result=4.0 mg/dl, repeat result=0.5 mg/dl.Sid (b)(6) result= 4.4 mg/dl, repeat result= 0.6 mg/dl.Sid (b)(6) result=1.5 mg/dl, repeat result= 0.4 mg/dl.Sid (b)(6) result=4.8 mg/dl, repeat result= 0.4 mg/dl.Sid (b)(6) result=2.5 mg/dl, repeat result= 0.4 mg/dl.Sid (b)(6) result=4.8 mg/dl, repeat result=0.5 mg/dl.Sid (b)(6) result=5.6 mg/dl, repeat result= 1.10 mg/d.L sid (b)(6) result=4.4 mg/dl, repeat result=0.7 mg/dl.Sid (b)(6) result=4.9 mg/dl, repeat result=0.5 mg/dl.No impact to patient management was reported.

Brand Name
TOTAL BILIRUBIN
Common Device Name
DIAZO COLORIMETRY, BILIRUBIN
Manufacturer (Section D)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer (Section G)
ABBOTT LABORATORIES
1915 hurd drive
irving TX 75038
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key16715878
Report Number3016438761-2023-00195
Device Sequence Number15269975
Product Code CIG
UDI-Device Identifier00380740011369
UDI-Public00380740011369
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121985
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number6L45-21
Device Catalogue Number06L45-21
Device Lot Number62899UQ09
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer04/13/2023
Initial Report FDA Received Date04/11/2023
Supplement Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown